Our team of medical experts are ready to help

Your questions answered


Fran asked...

Tags: eyes

I am on Duloxatine for fibromyalgia. I have a side effect concerning my eyes. Sometimes double vision when reading or watching TV. Sore, itchy eyes mostly during the evening and at night.

I put Vaseline on my eyelids and around my eyes to go to bed. Some nights I have to put drops in to ease the soreness. I have had various creams and drops off my gp. Also I tried antihistamine drops but everything was very unpleasant to use because of the stinging using them. It seems my eyes have become very sensitive.

My vision is better than 20/20. I am 72 and active. Any ideas please. The Duloxetine is very good and contains the pain. Any breakthrough is sorted with acupuncture in a wellness clinic.

  • mother-thermometer-doctor-at-hand

    Do you need to see a GP ASAP?

     

    Would you like to speak with a doctor by video or phone at a time that suits you?

    Our Doctor@Hand service, delivered by Doctor Care Anywhere, is available on a pay-as-you-go basis with prices starting at just £60 per consultation*.

    Quote AXA20 to receive a 20% discount. (* Prices subject to change.)

The Answer

Duloxatine is a drug most commonly used in the treatment of depression but is also very useful in successfully treating fibromyalgia, as in your case.

As with all medications, there are many potential side effects. Usually they are not serious and settle after a few weeks of treatment. Blurred vision, eye pain and red/irritated eyes are listed as possible side effects of this drug.

The only way to really know if your eyes have been affected by the drug is to stop it for a few weeks to see if your eyes improve. This needs to be done gradually and under careful instruction of your doctor. If they do get better whilst off the drug, you could restart the drug and see if the symptoms come back. Then you need to decide if the drugs’ benefits outweigh the side effects.

It could be possible that you have developed dry, sensitive eyes which is unrelated to the drug and artificial tears may help.

Answered by Dr Emmajane Down.

 

You may also be interested in...

A vision of good eye health

Fibromyalgia

Health MOT's

Newsletter sign up


Sign up to our monthly better health newsletter to receive updates on our latest health and wellbeing articles.


Sign up to newsletter